On factorization of Hilbert–Schmidt mappings. (English) Zbl 1066.47062

Let \(H_1, \ldots, H_n\), and \(G\) be Hilbert spaces. A continuous multilinear mapping \(T \in L(H_1, \ldots, H_n;G)\) is of Hilbert-Schmidt type if for each \(k=1, \ldots , n\) there exists an orthonormal basis \((h^{(k)}_j)\) of \(H_k\) such that \[ \| T \| _{HS}^2 := \sum_{j_1,\ldots,j_n} \| T(h^{(1)}_{j_1}),\ldots, h^{(n)}_{j_n})\| ^2 < \infty. \] It is easy to see that this number is independent from the choices of the orthonormal bases and this norm corresponds to an inner product. Here are the main results.
Theorem. Let \(T \in L(H_1, \dots, H_n;G)\) be given. If there are \({\mathcal L}_\infty \) spaces \(X_j\), operators \(S_j \in L(H_j;X_j)\), and an \(R \in L(X_1, \dots, X_n;G)\) such that \(T = R \circ (S_1, \dots , S_n)\), then \(T\) is a mapping of Hilbert-Schmidt type.
Theorem. Let \(T \in L(H_1, \dots, H_n;G)\) a mapping of Hilbert-Schmidt type. For every infinite-dimensional Banach space \(Z\) there are \(S \in L(H_1, \dots, H_n;Z)\) and \(V \in L(Z;G)\) compact and 2-summing such that \(T=V\circ S\).
In the last section, the author shows that for every holomorphic mapping \(f\) of Hilbert-Schmidt type (in the sense of Nachbin) defined on an open subset \(U \subseteq H\) and \(h_0 \in U\), there are an open subset \(U_0\), an \({\mathcal L}_\infty\) space \(X\), a holomorphic mapping \(g \in H(U_0;X)\), and an operator \(V \in L(X;G)\) such that \(h_0 \in U_0 \subseteq U\) and \(f = V\circ g\) on \(U_0\). Moreover, for holomorphic Hilbert-Schmidt mappings of bounded type there are global factorizations.


47H60 Multilinear and polynomial operators
47A68 Factorization theory (including Wiener-Hopf and spectral factorizations) of linear operators
46G25 (Spaces of) multilinear mappings, polynomials
46G20 Infinite-dimensional holomorphy
Full Text: DOI


[1] Alencar, R.; Matos, M., Some Classes of Multilinear Mappings Between Banach Spaces, Publ. Dep. Anal. Mat., vol. 12 (1989), Univ. Complutense
[3] Braunss, H.-A., On holomorphic mappings of Schatten class type, Arch. Math., 59, 450-456 (1992) · Zbl 0760.46041
[4] Braunss, H.-A.; Junek, H., On types of polynomials and holomorphic functions on Banach spaces, Note Mat., 10, 47-58 (1990) · Zbl 0773.46020
[5] Diestel, J.; Jarchow, H.; Tonge, A., Absolutely Summing Operators, Cambridge Stud. Adv. Math., vol. 43 (1995), Cambridge Univ. Press: Cambridge Univ. Press Cambridge, UK · Zbl 0855.47016
[6] Dimant, V., Strongly \(p\)-summing multilinear operators, J. Math. Anal. Appl., 278, 182-193 (2003) · Zbl 1043.47018
[8] Lindenstrauss, J.; Pelczynski, A., Absolutely summing operators in \(L_p\)-spaces and their applications, Studia Math., 29, 275-325 (1968) · Zbl 0183.40501
[9] Matos, M. C., On a question of Pietsch about Hilbert-Schmidt multilinear mappings, J. Math. Anal. Appl., 257, 343-355 (2001) · Zbl 0993.46027
[10] Matos, M. C., Fully absolutely summing and Hilbert-Schmidt multilinear mappings, Collect. Math., 54, 111-136 (2003) · Zbl 1078.46031
[12] Mujica, J., Complex analysis in Banach spaces, North-Holland Math. Stud., vol. 120 (1986), North-Holland: North-Holland Amsterdam · Zbl 0586.46040
[14] Pietsch, A., Ideals of multilinear functionals, II, (International Conference on Operator Algebras, Ideals and Their Applications in Theoretical Physics. International Conference on Operator Algebras, Ideals and Their Applications in Theoretical Physics, Leipzig (1983)) · Zbl 0561.47037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.